Skin-irritation

The Side Effects of Copper Peptides You Need to Know

A copper peptide is a naturally occurring peptide, composed of three amino acids and is one of the peptides widely used in the manufacturing of cosmetics and skin care products. It is known to stimulate the production of collagen in the skin, increase antioxidant activity to protect the skin against harmful microorganisms and improve wound healing in the skin.

Skin-irritation

Despite the magnificent benefits which copper peptide has, it use comes along with certain side effects which you ought to consider before using it. They are as follows-:

Skin irritation

Cosmetics and skin care products with copper peptides are suspected to cause burning sensation, skin redness or the development of rashes on the skin. Symptoms of such may include inflammation or irritation of the skin, but using the supplements as recommended by the manufacturer may help in reducing some of these side effects.

Digestive Tract Disturbances

Within the body, copper is primarily stored in the liver. The body removes excess copper through the kidney or in bile via the intestines. According to a research conducted by Mayo Clinic, some symptoms of taking too much copper may include nausea, diarrhea, and abdominal pain amongst other digestive tract disturbances.

Toxicity of the nervous system

Some of the symptoms of excess copper in the body include feeling weak, tiredness, dizziness, headache and mood swings. A study appearing in the Canadian Journal of Chemistry showed that when copper binds itself selectively over other metals to prion protein in the central nervous system, neurotoxicity may result. This may then lead to neurodegenerative diseases such as Parkinson’s, Huntington’s and Alzheimer’s.

Normally, the liver does a good job in remove excess copper and other toxic substances from the body and these symptoms will be realized in occasions when the liver fails to do this effectively and this could be due to a number of reasons which are beyond the scope of this article.